MAUDE Adverse Event Report: STRYKER GMBH T2 - UNIVERSAL ROD D9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH T2 - UNIVERSAL ROD D9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060110
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "on monday morning the (b)(6) 2025 a nurse reached out to rep to advise her that several instruments had broken threads.The instruments had been used during cases over the weekend and now looked damaged.The rep went to inspect all the instruments that are consigned and noticed several being broken.No issues were noted during these cases and no impact on surgical time or outcomes have been reported.Issue was noted after procedures.It's uncertain when the damage occurred.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (device code).The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: threads of the universal rods were found damaged.Initial threads are flattened due to repetitive impact loading, and there are damage marks in the base of threaded portion of shafts.The damage marks in the shafts indicate strong contact with the mating part due to excessive hammering over a period of time.Excess hammering resulted in minor adhesion of the threads with mating part and when the threads were disengaged, they got worn out and damaged.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on the investigation, the root cause was attributed to be a user related issue.The event was caused by over torquing and hammering of the device inside the mating part over a period of usage.It is also very important to ensure that the threads of the mating part should not be damaged or deformed, as in such a case, inserting the the device forcefully followed by hammering could also lead to thread damage of device.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "on monday morning the 28/07 a nurse reached out to rep to advise her that several instruments had broken threads.The instruments had been used during cases over the weekend and now looked damaged.The rep went to inspect all the instruments that are consigned and noticed several being broken.No issues were noted during these cases and no impact on surgical time or outcomes have been reported.Issue was noted after procedures.It's uncertain when the damage occurred.".

Brand Name
T2 - UNIVERSAL ROD D9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22872688
Report Number0008031020-2025-01408
Device Sequence Number10386850
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060110
Device Lot NumberK1B9CB8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown